Alert archive / New Mexico / High Wind Warnings in 2026
High Wind Warning 5, NWS Albuquerque, NM
NWS Albuquerque, NM issued this high wind warning at Feb 24, 2026, 2:15 PM MST for 4 counties in New Mexico. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 24, 2026, 2:15 PM MST (21:15 UTC)
- Expired
- Feb 24, 2026, 6:00 PM MST
- In force
- 4 hr
- Issued by
- NWS Albuquerque, NM
Counties Guadalupe County, NM, San Miguel County, NM, Santa Fe County, NM, Torrance County, NM
The radar
The Albuquerque radar (KABX), 133 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 9.3 hours before the alert went out and 382 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3350 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
549 WWUS75 KABQ 242115 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 215 PM MST Tue Feb 24 2026 NMZ223-233-250100- /O.UPG.KABQ.WI.Y.0009.000000T0000Z-260225T0100Z/ /O.NEW.KABQ.HW.W.0005.260224T2115Z-260225T0100Z/ Central Highlands-Guadalupe County- 215 PM MST Tue Feb 24 2026 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM MST THIS EVENING... * WHAT...West winds 30 to 40 mph with gusts up to 65 mph. * WHERE...Central Highlands and Guadalupe County, including portions of Interstate 40 from Clines Corners to Santa Rosa. * WHEN...Until 6 PM MST this evening. * IMPACTS...Travel will be difficult, especially for high profile vehicles. Damaging winds could blow down trees and power lines. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Shoemake
1 follow-up statement
321 WWUS75 KABQ 250047 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 547 PM MST Tue Feb 24 2026 NMZ223-233-250200- /O.EXP.KABQ.HW.W.0005.000000T0000Z-260225T0100Z/ Central Highlands-Guadalupe County- 547 PM MST Tue Feb 24 2026 ...HIGH WIND WARNING WILL EXPIRE AT 6 PM MST THIS EVENING... Although occasional gusts will persist, winds speeds will continue to decrease through the evening, therefore the High Wind Warning will be allowed to expire. $$ 34
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this high wind warning went out at Feb 24, 1:54 PM MST, 21 minutes earlier. Its key messages:
- Updated at 1139 AM MST Tue Feb 24 2026
- Critical fire weather conditions will continue to increase the risk of rapid fire spread across eastern areas until 6 PM this evening. Critical fire weather condtions are forecast to return to the Roswell area on Wedesday.
- Lower elevation high temperatures from the upper 70s to low 80s across central and southern New Mexico will create minor heat risk Wednesday and to a greater extent this weekend.
Area forecast discussion, Feb 24, 1:54 PM MST, 21 minutes before
Area Forecast Discussion National Weather Service Albuquerque NM 154 PM MST Tue Feb 24 2026 ...New SHORT TERM, LONG TERM, FIRE WEATHER... .KEY MESSAGES... Updated at 1139 AM MST Tue Feb 24 2026 - Critical fire weather conditions will continue to increase the risk of rapid fire spread across eastern areas until 6 PM this evening. Critical fire weather condtions are forecast to return to the Roswell area on Wedesday. - Lower elevation high temperatures from the upper 70s to low 80s across central and southern New Mexico will create minor heat risk Wednesday and to a greater extent this weekend. && .SHORT TERM... (This evening through Wednesday night) Issued at 1139 AM MST Tue Feb 24 2026 With a high pressure system holding strong just off the Baja CA coast, an active storm track to the north of NM, and unseasonably strong atmospheric mixing, brisk northwest flow aloft will continue over the forecast area through at least Thursday with gusty northwest winds at the surface each day. One area that will probably feel weaker winds on Wednesday should be the northeast and east central plains, where a surface low pressure system is forecast to setup and decrease the surface pressure gradient. West of there, the surface pressure gradient will remain strong with another round of 50 mph wind gusts Wednesday afternoon from Clines Corners to Vaughn and perhaps as far east as Fort Sumner. Critical fire weather conditions are forecast to return on Wednesday to the Roswell area. High temperatures will climb around 9-23 F above 1991-2020 averages on Wednesday, with a few near record high temperatures over central areas, and multiple record high temperatures likely farther east. && .LONG TERM... (Thursday through Monday) Issued at 1139 AM MST Tue Feb 24 2026 A backdoor cold front that sags into northern and eastern NM will cause high temperatures to fall a few to around 12 degrees on Thursday compared to Wednesday's readings. The ridge of high pressure aloft will then track eastward over the Desert Southwest Friday through the weekend with record and near record high temperatures around 10 to 21 degrees above 30-year averages. A high temperature of 79 degrees is forecast in Albuquerque on Sunday. There is now a nearly 10 percent chance that Albuquerque will reach 80 degrees on Sunday, which would shatter the old record for the first 80+ degree day of the season by more than a week if the Sunport actually hits 80 degrees. Early in the coming week, long range models are in fairly good agreement on an upper level low pressure system dropping into the western US strengthening southwest flow aloft over NM, while unseasonably warm temperatures continue. Surface winds will probably become breezy to perhaps windy with increasing fire weather concerns mainly east of the central mountain chain. && .AVIATION... (18Z TAFS) Issued at 1055 AM MST Tue Feb 24 2026 West northwest winds will be gusty today, with the strongest gusts reaching up to 45 KT for a time over east central areas in the afternoon. Northwest flow aloft will remain brisk tonight with low level wind shear from the central and south central mountains eastward to the Pecos River Valley, including KROW. The low level wind shear will taper off by mid morning Wednesday, as winds become gusty again at the surface. && .FIRE WEATHER... Issued at 1139 AM MST Tue Feb 24 2026 Locally critical fire weather conditions will return mainly to southern parts of the east central plains on Wednesday, but weaker winds and slightly higher humidities compared to today's readings are expected under a 995 mb surface low pressure system farther north on the eastern plains. If this surface low sets up a county or two farther to the north than what models are currently projecting for Wednesday, then the east central plains will probably experience greater coverage of critical fire weather conditions. The night shift tonight will have to monitor for a potential last minute Red Flag Warning. Otherwise, wind speeds will weaken at the end of the week as the ridge of high pressure crosses. Speeds will pick up again Sunday and especially Monday as southwest flow aloft strengthens and high temperatures in the double digits above average continue. We will need to monitor eastern areas early next week for the potential redevelopment of critical fire weather conditions. && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 34 65 36 64 / 0 0 0 0 Dulce........................... 24 62 25 61 / 0 0 0 0 Cuba............................ 33 64 34 61 / 0 0 0 0 Gallup.......................... 30 68 32 67 / 0 0 0 0 El Morro........................ 34 65 36 65 / 0 0 0 0 Grants.......................... 32 70 33 68 / 0 0 0 0 Quemado......................... 35 66 36 67 / 0 0 0 0 Magdalena....................... 43 70 43 70 / 0 0 0 0 Datil........................... 40 65 39 66 / 0 0 0 0 Reserve......................... 34 75 36 75 / 0 0 0 0 Glenwood........................ 37 79 38 81 / 0 0 0 0 Chama........................... 26 55 26 53 / 0 0 0 0 Los Alamos...................... 39 64 39 61 / 0 0 0 0 Pecos........................... 40 66 39 64 / 0 0 0 0 Cerro/Questa.................... 35 61 35 58 / 0 0 0 0 Red River....................... 32 52 29 49 / 0 0 0 0 Angel Fire...................... 24 57 25 54 / 0 0 0 0 Taos............................ 30 65 31 62 / 0 0 0 0 Mora............................ 38 65 37 61 / 0 0 0 0 Espanola........................ 35 72 39 69 / 0 0 0 0 Santa Fe........................ 40 66 41 64 / 0 0 0 0 Santa Fe Airport................ 37 69 38 67 / 0 0 0 0 Albuquerque Foothills........... 45 72 47 70 / 0 0 0 0 Albuquerque Heights............. 40 74 43 72 / 0 0 0 0 Albuquerque Valley.............. 38 77 41 75 / 0 0 0 0 Albuquerque West Mesa........... 40 75 43 72 / 0 0 0 0 Belen........................... 36 78 38 76 / 0 0 0 0 Bernalillo...................... 40 75 42 73 / 0 0 0 0 Bosque Farms.................... 35 78 37 75 / 0 0 0 0 Corrales........................ 40 75 43 73 / 0 0 0 0 Los Lunas....................... 37 77 39 75 / 0 0 0 0 Placitas........................ 43 70 44 68 / 0 0 0 0 Rio Rancho...................... 40 74 42 72 / 0 0 0 0 Socorro......................... 44 80 47 80 / 0 0 0 0 Sandia Park/Cedar Crest......... 41 66 42 64 / 0 0 0 0 Tijeras......................... 41 67 42 65 / 0 0 0 0 Edgewood........................ 40 69 42 67 / 0 0 0 0 Moriarty/Estancia............... 37 70 39 68 / 0 0 0 0 Clines Corners.................. 37 65 37 63 / 0 0 0 0 Mountainair..................... 39 70 40 68 / 0 0 0 0 Gran Quivira.................... 40 70 41 68 / 0 0 0 0 Carrizozo....................... 43 74 46 73 / 0 0 0 0 Ruidoso......................... 46 67 47 66 / 0 0 0 0 Capulin......................... 34 70 31 61 / 0 0 0 0 Raton........................... 30 72 31 65 / 0 0 0 0 Springer........................ 34 74 34 67 / 0 0 0 0 Las Vegas....................... 37 69 37 66 / 0 0 0 0 Clayton......................... 43 77 37 65 / 0 0 0 0 Roy............................. 41 75 37 65 / 0 0 0 0 Conchas......................... 43 83 40 74 / 0 0 0 0 Santa Rosa...................... 48 76 43 73 / 0 0 0 0 Tucumcari....................... 44 82 40 73 / 0 0 0 0 Clovis.......................... 48 82 44 73 / 0 0 0 0 Portales........................ 49 83 44 75 / 0 0 0 0 Fort Sumner..................... 49 80 44 76 / 0 0 0 0 Roswell......................... 48 84 48 80 / 0 0 0 0 Picacho......................... 50 78 49 77 / 0 0 0 0 Elk............................. 48 78 47 78 / 0 0 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... Red Flag Warning until 6 PM MST this evening for NMZ104-123-125- 126. Wind Advisory until 6 PM MST this evening for NMZ223-233. && SHORT TERM...44 LONG TERM....44 AVIATION...44
In the hours before
Local storm report, Feb 24, 1:09 PM MST, 1 hour 6 minutes before
Preliminary Local Storm Report
National Weather Service Albuquerque NM
109 PM MST Tue Feb 24 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1238 PM Non-Tstm Wnd Gst 1 S Clines Corners 35.00N 105.67W
02/24/2026 M63 MPH Torrance NM ASOS
ASOS station KCQC Clines Corners 1 SSE.
&&
NMPLocal storm report, Feb 24, 2:05 PM MST, 10 minutes before
Preliminary Local Storm Report
National Weather Service Albuquerque NM
205 PM MST Tue Feb 24 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1257 PM Non-Tstm Wnd Gst 1 S Clines Corners 35.00N 105.67W
02/24/2026 M69 MPH Torrance NM ASOS
ASOS station KCQC Clines Corners 1 SSE.
&&
NMPThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 8:45 AM MST | Wind Advisory | ABQ | Guadalupe, San Miguel, Santa Fe, Torrance | 6 hr |
Nearby
High Wind Warnings in New Mexico, 2026Every high wind warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.